Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 73, NWS Des Moines, IA

May 26, 2013Boone County, Dallas County, Greene County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 26, 2013, 12:25 AM CDT for Boone County, Dallas County, Greene County, Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2013, 12:25 AM CDT (05:25 UTC)
Expired
May 26, 2013, 1:15 AM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Boone County, IA, Dallas County, IA, Greene County, IA

The radar

The Des Moines radar (KDMX), 37 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2299 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WUUS53 KDMX 260525
SVRDMX
IAC015-049-073-260615-
/O.NEW.KDMX.SV.W.0073.130526T0525Z-130526T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1225 AM CDT SUN MAY 26 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOONE COUNTY IN CENTRAL IOWA...
  NORTHWESTERN DALLAS COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 115 AM CDT

* AT 1222 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
  PERRY...AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  PERRY...WOODWARD...RIPPEY...PERRY AIRPORT...BERKLEY AND BOUTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4208 9392 4182 9392 4182 9427 4193 9429
TIME...MOT...LOC 0524Z 261DEG 17KT 4187 9423

HAIL...1.00IN
WIND...<50MPH

$$

SKOW
4 follow-up statements
662 
WWUS53 KDMX 260534
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1234 AM CDT SUN MAY 26 2013

IAC015-049-073-260615-
/O.CON.KDMX.SV.W.0073.000000T0000Z-130526T0615Z/
GREENE IA-BOONE IA-DALLAS IA-
1234 AM CDT SUN MAY 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
DALLAS...SOUTHWESTERN BOONE AND SOUTHEASTERN GREENE COUNTIES UNTIL
115 AM CDT...

AT 1231 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
PERRY...AND MOVING EAST AT 45 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BOUTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4183 9393 4185 9421 4195 9424 4208 9392
TIME...MOT...LOC 0534Z 249DEG 39KT 4193 9409

HAIL...1.25IN
WIND...<50MPH

$$

SKOW
942 
WWUS53 KDMX 260535
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1235 AM CDT SUN MAY 26 2013

IAC015-049-073-260615-
/O.CON.KDMX.SV.W.0073.000000T0000Z-130526T0615Z/
GREENE IA-BOONE IA-DALLAS IA-
1235 AM CDT SUN MAY 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
DALLAS...SOUTHWESTERN BOONE AND SOUTHEASTERN GREENE COUNTIES UNTIL
115 AM CDT...

AT 1231 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF PERRY...AND MOVING EAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BERKLEY AND BOUTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4183 9393 4185 9421 4195 9424 4208 9392
TIME...MOT...LOC 0535Z 250DEG 18KT 4192 9413

HAIL...1.25IN
WIND...<50MPH

$$

SKOW
342 
WWUS53 KDMX 260546
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT SUN MAY 26 2013

IAC049-073-260555-
/O.CAN.KDMX.SV.W.0073.000000T0000Z-130526T0615Z/
GREENE IA-DALLAS IA-
1246 AM CDT SUN MAY 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DALLAS AND
SOUTHEASTERN GREENE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4187 9393 4187 9415 4198 9416 4208 9392
TIME...MOT...LOC 0545Z 250DEG 21KT 4194 9404

$$

IAC015-260615-
/O.CON.KDMX.SV.W.0073.000000T0000Z-130526T0615Z/
BOONE IA-
1246 AM CDT SUN MAY 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BOONE COUNTY UNTIL 115 AM CDT...

AT 1241 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
PERRY...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL BOONE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4187 9393 4187 9415 4198 9416 4208 9392
TIME...MOT...LOC 0545Z 250DEG 21KT 4194 9404

HAIL...1.00IN
WIND...<50MPH

$$

SKOW
923 
WWUS53 KDMX 260600
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
100 AM CDT SUN MAY 26 2013

IAC015-260610-
/O.CAN.KDMX.SV.W.0073.000000T0000Z-130526T0615Z/
BOONE IA-
100 AM CDT SUN MAY 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOONE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4187 9393 4187 9415 4198 9416 4208 9392
TIME...MOT...LOC 0600Z 250DEG 21KT 4196 9393

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:00 AM CDT, 25 minutes earlier.

Area forecast discussion, May 26, 12:00 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1200 AM CDT SUN MAY 26 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 314 PM CDT SAT MAY 25 2013

THE PRECIPITATION HAD ENDED OVER CENTRAL IOWA BY MID AFTERNOON. AN
AREA OF SUBSIDENCE WEST OF A MESOSCALE CONVECTIVE VORT MAX WHICH IS
EXITING THE REGION SHOULD HELP KEEP IT DRY OVER CENTRAL IOWA INTO
THIS EVENING. THE WARM FRONT WAS WELL DEFINED THIS AFTERNOON FROM
FAR NORTHERN NEBRASKA SOUTHEAST ALONG THE MISSOURI RIVER INTO
NORTHERN MISSOURI. EXPECT ANOTHER MCS TO DEVELOP THIS EVENING AND
THEN MOVE INTO CENTRAL IOWA TONIGHT. EXACT EVALUATION OF THE SYSTEM
IS UNCERTAIN...BUT CONFIDENCE OF IT OCCURRING IS HIGH.  AS FOR THE
FORECAST...WENT WITH HIGH POPS TONIGHT AND A SMALL DIURNAL
TEMPERATURE RANGE. PRIMARY THREAT WILL BE HEAVY RAIN WITH THE MCS.
CONVECTION SHOULD BE ELEVATED AND SEVERE PARAMETERS ARE NOT
FAVORABLE.

.LONG TERM.../SUNDAY THROUGH SATURDAY/...
ISSUED AT 314 PM CDT SAT MAY 25 2013
ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE NEXT SEVERAL DAYS
AS UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS THE CENTRAL PORTION
OF THE COUNTRY ALLOWING FOR SOUTHWEST FLOW TO DOMINATE THE WEATHER
PATTERN. LEANED TOWARD A BLEND...AS MODELS ARE AT LEAST AGREEING
ON OVERNIGHT/EARLY MORNING CONVECTION DURING THE NEXT SEVERAL
NIGHTS...BUT DISAGREE ON LOCATION OF HEAVIEST RAIN.

.SUNDAY THROUGH TUESDAY...ONGOING MCS EXPECTED TO DEVELOP TONIGHT
WILL PUSH INTO NORTHEAST IOWA SUNDAY MORNING.  HAVE CONFINED HIGHEST
POPS THROUGH 18Z SUNDAY IN THE NORTHERN AND EASTERN SECTIONS OF THE
FORECAST AREA. MOISTURE TRANSPORT VECTORS AND THETA-E ADVECTION
CONTINUE SUNDAY MORNING BEFORE DIMINISHING BY THE AFTERNOON HOURS.
CUT BACK ON POPS B/T 18Z SUNDAY THROUGH 00Z MONDAY WITH A BRIEF
PERIOD OF SUBSIDENCE SETTLING IN OVER CENTRAL IOWA SUNDAY AFTERNOON.
ANOTHER SHORTWAVE AND 500 MB VORT MAX...COMBINED WITH LLJ AND
MOISTURE TRANSPORT INCREASING SUNDAY EVENING INTO MONDAY
MORNING...KEPT WITH HIGH POPS THROUGH 18Z MONDAY. WARM LAYER CLOUD
DEPTHS REACH 12000 FEET BY 12Z SUNDAY AND AGAIN BY SUNDAY NIGHT INTO
MONDAY. THIS...COMBINE WITH PRECIPITABLE WATER VALUES RANGING AROUND
1.50 INCHES WILL LEAD TO SOME EFFICIENT RAIN PRODUCERS SUNDAY
MORNING AND LATE SUNDAY NIGHT INTO MONDAY. ANOTHER ROUND OF
EFFICIENT RAIN PRODUCERS SETS UP MONDAY NIGHT INTO TUESDAY WITH A
VERY SIMILAR PATTERN AS TONIGHT AND SUNDAY NIGHT. CUT BACK ON POPS
TUESDAY DURING THE DAY AS SHORTWAVE IS A BIT QUICK TO MOVE NORTHEAST
PAST 12Z TUESDAY.

.WEDNESDAY THROUGH SATURDAY...GFS AND ECMWF ARE COMING TOGETHER WITH
MUCH STRONGER VORT MAX AND 500MB SHORTWAVE TO PUSH ACROSS THE REGION
WEDNESDAY NIGHT INTO THURSDAY. THE 00Z ECMWF IS SLIGHTLY SLOWER THAN
THE 12Z GFS...BUT CONCERNED ABOUT PRECIP AMOUNTS ON TOP OF
ANTICIPATED QPF OVER THE NEXT FEW NIGHTS. THE VERY ACTIVE WEATHER
PATTERN CONTINUES WITH THE GFS/ECMWF BOTH KEEPING THE FORECAST AREA
UNDER SOUTHWEST FLOW AND A SERIES OF SHORTWAVES TO AFFECT IOWA
THURSDAY NIGHT INTO FRIDAY...AND AGAIN FRIDAY NIGHT INTO SATURDAY.
HYDRO ISSUES WILL REMAIN A CONCERN IN THE EXTENDED PERIOD.

&&

.AVIATION...26/06Z
ISSUED AT 1159 PM CDT SAT MAY 25 2013

AN AREA OF THUNDERSTORMS ACROSS CENTRAL IOWA WILL CONTINUE TO
BECOME MORE FOCUSED FARTHER NORTH OVERNIGHT AND GENERALLY IMPACT
THE NORTHERN SITES. DRIER AIR ADVECTING IN FROM GREAT LAKES HIGH
PRESSURE HAS HELPED CIGS INCREASE TO VFR OVER EASTERN IOWA AND
INTO THE EASTERN SITES. WHILE SOME IFR CONDITIONS ARE POSSIBLE YET
THROUGH THE PERIOD...THE DRIER AIR SHOULD TREND CIGS TO MVFR AND
VFR. PRECIPITATION WILL MAINLY BE FOCUSED THROUGH MID SUNDAY
MORNING THEN AGAIN SUNDAY EVENING.

&&

.HYDROLOGY...
ISSUED AT 314 PM CDT SAT MAY 25 2013

THIS MORNINGS RAINFALL WAS SIGNIFICANT IN SPOTS ACROSS CENTRAL IOWA
WITH AN OVER 5 INCH REPORT IN MARSHALL COUNTY. HEAVY RAIN FORECAST
TOOLS SUGGEST THAT THE STORMS ASSOCIATED WITH TONIGHT/S MCS SHOULD
BE VERY EFFICIENT RAINFALL PRODUCERS. BOTH THE GFS/NAM SHOWS A DEEP
WARM CLOUD LAYER...HIGH PRECIPITABLE WATER AND GOOD MOISTURE
TRANSPORT OVER THE WARM FRONT. ALTHOUGH THE 850-700 MB THETA E
ADVECTION IS NOT AS STRONG AS THIS MORNING...THERE IS ENOUGH TO
SUPPORT ELEVATED CONVECTION. IN ADDITION...CORFIDI VECTORS ARE
POINTING SOUTH TONIGHT INTO THE LOW-LEVEL JUST SUGGESTING SOME
BACK BUILDING POTENTIAL OF THE MESOSCALE BETA ELEMENTS. WITH ALL
OF THIS CONSIDERED...WE HAVE ISSUED A FLASH FLOOD WATCH FOR THE
AREAS THREATENED BY HEAVY RAIN AND AREAS WHICH HAD HEAVY RAINFALL
LAST NIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 AM CDT SUNDAY FOR AUDUBON-BLACK HAWK-
BOONE-CALHOUN-CARROLL-CRAWFORD-DALLAS-GREENE-GRUNDY-GUTHRIE-
HAMILTON-HARDIN-JASPER-MAHASKA-MARION-MARSHALL-POLK-POWESHIEK-
SAC-STORY-TAMA-WAPELLO-WEBSTER.

&&

SHORT TERM...JOHNSON
LONG TERM...PODRAZIK
AVIATION...DONAVON
HYDROLOGY...JOHNSON
Hazardous weather outlook, May 25, 3:59 PM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CDT SAT MAY 25 2013

IAZ004>007-015>017-023>028-070>073-081>085-092>097-262100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CASS-ADAIR-MADISON-
WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
359 PM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT. CHANCES FOR SEVERE WEATHER ARE
LOW...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS.  SOME
STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING. SEVERE WEATHER APPEARS UNLIKELY THIS
WEEKEND...BUT SEVERE WEATHER CHANCES WILL INCREASE SOMEWHAT INTO
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND.

IAZ033>039-044>050-057>062-074-075-086-262100-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO-
359 PM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL OCCUR AGAIN TONIGHT. CHANCES FOR SEVERE
WEATHER ARE LOW...BUT STORMS ARE EXPECTED TO PRODUCE HEAVY
RAINFALL AND LOCAL FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT UNTIL 9 AM SUNDAY
MORNING. IN ADDITION...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF
THE CEDAR RIVER BASIN AND THE DES MOINES BASIN NEAR OTTUMWA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS.  SOME
STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING. SEVERE WEATHER APPEARS UNLIKELY THIS
WEEKEND...BUT SEVERE WEATHER CHANCES WILL INCREASE SOMEWHAT INTO
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND.

KJ

In the hours before

Local storm report, May 25, 11:13 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1113 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     HAIL             AUDUBON                 41.72N 94.93W
05/25/2013  E1.00 INCH       AUDUBON            IA   LAW ENFORCEMENT

&&

AWB
Local storm report, May 25, 11:29 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1129 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     HAIL             10 NW AUDUBON AIRPORT   41.79N 95.08W
05/25/2013  E0.88 INCH       AUDUBON            IA   TRAINED SPOTTER

            NICKEL SIZED HAIL, PEA SIZED HAIL OCCURING NOW

&&

AWB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:03 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie27 min
May 25, 11:31 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie29 min
May 26, 1:55 AM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek6 hr
May 26, 4:25 AM CDTFlash Flood WarningDMXPoweshiek6 hr
May 26, 5:48 AM CDTFlash Flood WarningDMXMarshall, Tama6 hr
May 26, 7:24 AM CDTFlash Flood WarningDMXFranklin, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 1 more6 hr
May 26, 8:34 AM CDTAreal Flood WarningDMXJasper, Marshall, Poweshiek24 hr
May 26, 9:11 AM CDTFlash Flood WarningDMXButler, Grundy, Hardin, Tama6 hr
May 26, 10:19 AM CDTAreal Flood WarningDMXPoweshiek24 hr
May 26, 10:54 AM CDTRiver Flood WarningDMXBlack Hawk10 days
May 26, 11:51 AM CDTAreal Flood WarningDMXMarshall, Tama24 hr
May 26, 1:11 PM CDTAreal Flood WarningDMXFranklin24 hr
May 26, 2:27 PM CDTRiver Flood WarningDMXMarshall6 days
May 26, 2:55 PM CDTAreal Flood WarningDMXButler, Grundy, Hardin, Tama24 hr
May 26, 3:21 PM CDTFlash Flood WarningDMXMarshall, Story6 hr
May 26, 3:51 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more41 hr
May 26, 5:19 PM CDTSevere Thunderstorm WarningDMXDallas, Greene, Guthrie41 min
May 26, 5:32 PM CDTFlash Flood WarningDMXPoweshiek6 hr
May 26, 6:53 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union52 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.